Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 24, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 27, 2017, 10:28 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 10:28 PM EST (03:28 UTC)
- Expired
- Nov 28, 2017, 2:55 PM EST
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
392 WHUS73 KGRR 280328 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 PM EST MON NOV 27 2017 LMZ846>849-281130- /O.UPG.KGRR.SC.Y.0093.000000T0000Z-171129T1100Z/ /O.NEW.KGRR.GL.W.0024.171128T0328Z-171128T2000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1028 PM EST MON NOV 27 2017 ...GALE WARNING IN EFFECT UNTIL 3 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 15 TO 30 KNOTS INCREASING TO 35 KNOT GALES OVERNIGHT. SOUTHWEST GALES TO 35 KNOTS ON TUESDAY. * WAVES...5 TO 8 FEET TONIGHT BUILDING TO 8 TO 12 FEET TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844-845-281130- /O.EXT.KGRR.SC.Y.0093.000000T0000Z-171129T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1028 PM EST MON NOV 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTH 15 TO 30 KNOTS TONIGHT...SHIFTING TO THE SOUTHWEST ON TUESDAY. * WAVES...3 TO 5 FEET BUILDING TO 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
3 follow-up statements
521 WHUS73 KGRR 280802 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 AM EST TUE NOV 28 2017 LMZ846>849-281615- /O.CON.KGRR.GL.W.0024.000000T0000Z-171128T2000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844-845-281615- /O.CON.KGRR.SC.Y.0093.000000T0000Z-171129T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 302 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS. * WAVES...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
495 WHUS73 KGRR 281625 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EST TUE NOV 28 2017 LMZ846>849-282000- /O.CON.KGRR.GL.W.0024.000000T0000Z-171128T2000Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1125 AM EST TUE NOV 28 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...LOCALIZED SOUTHWEST GALES TO 35 KNOTS. * WAVES...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844-845-290030- /O.CON.KGRR.SC.Y.0093.000000T0000Z-171129T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 1125 AM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS. * WAVES...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
013 WHUS73 KGRR 281955 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 255 PM EST TUE NOV 28 2017 LMZ846>849-290400- /O.CAN.KGRR.GL.W.0024.000000T0000Z-171128T2000Z/ /O.EXA.KGRR.SC.Y.0093.000000T0000Z-171129T1700Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 255 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WINDS...SOUTHWEST 15 TO 30 KNOTS. * WAVES...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844-845-290400- /O.CON.KGRR.SC.Y.0093.000000T0000Z-171129T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 255 PM EST TUE NOV 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS. * WAVES...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 27, 6:52 PM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 27, 6:52 PM EST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 652 PM EST Mon Nov 27 2017 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 318 PM EST Mon Nov 27 2017 A weak cold front will move across the state Tuesday and a stronger cold front Thursday. Showers are possible with each, but more likely Thursday. The precipitation may mix with snow and/or sleet northeast of Grand Rapids late Thursday night and Friday morning before ending. Tomorrow will be the warmest day of the week with highs in the mid 50s. && .SHORT TERM...(This evening through Wednesday night) Issued at 318 PM EST Mon Nov 27 2017 Forecast concerns deal with precipitation trends with the cold front tomorrow and again ahead of the front late Wednesday night. Both the gfs and ecmwf are in good agreement pushing a cold front across the cwa Tuesday. There isn't a lot of moisture with it, but a trailing short wave may be enough to produce scattered light showers as it moves through. Look for breezy conditions ahead of the front. Whatever light rain there is will end around midnight and the rest of the night through Wednesday will be dry as high pressure moves overhead. A stronger cold front will move toward Lake Michigan Wednesday night. Moisture streaming northward ahead of the front will get an assist from a short wave over the middle Mississippi Valley. Scattered rain showers should develop after midnight Wednesday night and there may be enough cold air in place north and northeast of Grand Rapids for some wet snow and/or sleet to mix in with the rain. A little freezing rain is possible too in the far northeast for a few hours if temperatures actually make it down to around 30. .LONG TERM...(Thursday through Monday) Issued at 318 PM EST Mon Nov 27 2017 The potentially most impactful weather in the long term could be right at the beginning of the period Thu morning. That said, the impacts do not look significant or likely, and only the NE corner of the CWFA would be in play. The pcpn spreading into the area late in the short term would potentially still be a mix in the far NE corner of the CWFA until temps for sure rise above freezing. Temps below freezing are not a sure bet, but enough of a possibility to keep a brief mention. Pcpn will then continue as rain on Thu before ending. Somewhat cooler and drier air will push in then for Fri through most of, if not all of Sun. A ridge will build on Fri behind the departing system on Thu. The air behind the Thu front will not be that cold with a fairly zonal upper flow coming in from the Pacific. We will see a short wave and sfc low move by to our north on Sat, but this should be far enough north and moisture starved to keep our area dry. Ridging will return for Sun in response to the digging trough out west. Highs will mainly be well into the 40s and lows in the 30s. The next chance of pcpn will move in beginning Sun night and Mon. Short wave energy will be ejected from the long wave western trough, and will move into the region. It will have a srly flow ahead of it to draw warm and moist air out of the Gulf. The only issue with this, is that there could be a little bit of a mix with the onset of pcpn Sun night as evap cooling occurs with the initial dry atmosphere in place. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 652 PM EST Mon Nov 27 2017 VFR weather is expected tonight with cloud bases at or above 15,000ft. The main story tonight will be the winds aloft. Winds at 2,000ft tonight will be from the southwest (240 degrees) at 50-60 knots. Wind shear remains in the TAFs tonight given this magnitude of wind aloft. Winds at the surface will pick up tonight too, but KMKG will be the only site that will turn gusty. The other TAF sites will see sustained winds of 10-15 knots. On Tuesday, the clouds will lower and thicken through the day with ceilings developing around 4,000ft by midday. During the afternoon ceilings will lower into the MVFR category as a band of rain showers sweeps through the TAF sites. The rain is associated with a cold frontal passage. Winds will remain strong on Tuesday with all sites becoming gusty. Southwest winds of 15-30 knots will be common Tuesday. && .MARINE... Issued at 318 PM EST Mon Nov 27 2017 South winds will increase tonight to 30 knots and continue through late Tuesday before diminishing late Tuesday night. It's not out of the question that winds could hit gales for a few minutes at a time, but it's not certain at this point. So, we'll keep the high end Small Craft Advisory as is. && .HYDROLOGY... Issued at 216 PM EST Mon Nov 27 2017 With forecast rain totals a tenth of an inch this week, river flood concerns are limited. The Looking Glass River near Eagle is around bankfull for the next few days, a longer-period response / higher base state due to the much-above-normal rainfall received since October. In fact, the 11.97 inches of rain that fell at the Lansing airport between Oct 1 and Nov 26 is a record for that date range (Lansing area records go back to the 1860s). Even including the dry September this year, this climatological autumn (Sep 1 to Nov 30) is the 5th wettest on record with 12.91 inches so far. Speaking of records, the Kalamazoo area may have seen their greatest 30-day rainfall total on record earlier this autumn, or at least one of the top 5 greatest. This is using both the airport (KAZO) observations since 1998 and the Kalamazoo State Hospital (KLMM4) observations (1887-1995 but with occasional multi-month gaps when obs were not taken). Between Oct 6 and Nov 4 this year, 13.48 inches of rain fell, which is the most on record for any 30-day period at Kalamazoo. Other years in contention are 1986 (13.09 inches between Sep 4 and Oct 3) and 2008 (11.40 inches between Sep 3 and Oct 2). These three years also fit among the upper echelon of wettest 30-day rainfalls on record at Kellogg airport (KBTL) and Bloomingdale (BLMM4), with years such as 1914, 1968, 1975, and 1978 also being in the running. A more in-depth study would be required to place this autumn's achievement in the proper historical context, but there is little doubt that an unusually large amount of rain fell in a 1-month period this year. From a river flood perspective, we are fortunate that the Oct-Nov rains were on the heels of abnormally dry / moderate drought conditions, and that little precipitation is expected over the next week. However, an elevated chance for flooding will carry over into the winter (see ESFGRR Probabilistic Hydrologic Outlook). && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 6 AM EST Wednesday for LMZ844>849. && SYNOPSIS...04 SHORT TERM...04 LONG TERM...NJJ AVIATION...Duke HYDROLOGY...CAS MARINE...04
Hazardous weather outlook, Nov 27, 4:21 AM EST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 421 AM EST Mon Nov 27 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 421 AM EST Mon Nov 27 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-280930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 421 AM EST Mon Nov 27 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will become hazardous to small craft tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will be hazardous to small craft on Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.